Alert archive / Tennessee / Tornado Warnings in 1999
Tornado Warning 41, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Jul 1, 1999, 8:49 PM CDT for Houston County, Tennessee. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 1, 1999, 8:49 PM CDT (01:49 UTC)
- Expired
- Jul 1, 1999, 9:25 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Houston County, TN
The radar
The Ft Campbell radar (KHPX), 63 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 9:27 PM CDT | Thunderstorm Wind 50 | Countywide, TN | Trees and power lines down countywide. One tree landed on a house. |
| Jul 1, 9:30 PM CDT | Thunderstorm Wind | Erin, TN | A sawmill was flattened due to strong thunderstorm winds. The saw mill was located on Clay Wright Road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1396 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 020151 RRA TORBNA TNC083-020225- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 849 PM CDT THU JUL 1 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... EASTERN HOUSTON COUNTY IN MIDDLE TENNESSEE * UNTIL 925 PM CDT * AT 8:38 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO JUST NORTH OF ERIN... MOVING EAST SOUTHEAST 35 MPH. GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR! 19 IF YOU ARE CAUGHT OUTSIDE...SEEK SAFETY IN A NEARBY STURDY BUILDING. AS A LAST RESORT... SEEK REFUGE IN A CULVERT... DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. BEWARE THE THREAT OF RISING WATERL.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jul 1, 8:00 PM CDT, 49 minutes earlier.
Area forecast discussion, Jul 1, 8:00 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 800 PM CDT THU JUL 01 1999 LATEST SATELLITE LOOP SHOWS CONVECTIVELY-INDUCED UPPER LVL VORT CENTER OVER SWRN KY, AND SUPPORTS LATEST RUC SOLUTION THAT NOW DROPS A VORTICITY AXIS SEWD INTO MIDDLE TN OVERNIGHT (IN CLOSER AGREEMENT WITH "WETTER" 12Z ETA THAN DRIER 12Z "NGM"). THUS, EVEN THOUGH STORMS WILL BE MOVING INTO ONLY A MODERATELY UNSTABLE AIRMASS, BLV ONGOING ACTIVITY AND ITS SOUTHEASTWARD MOVEMENT WARRANTS AT LEAST A MODEST INCREASE IN POPS FOR OUR MOST NORTHERN SET OF ZONES (AND WILL PROBABLY AMEND FORECAST TO CARRY MENTION OF "SCATTERED THUNDERSTORMS" AND A 40% POP). WILL ALSO PROBABLY GO AHEAD AND INTRODUCE A 20% POP INTO THE OTHER ZN SETS JUST IN CASE TSTMS HOLD TOGETHER THROUGH THE LATE NIGHT HOURS. IF STORM THREAT INCREASES FOR THOSE AREAS, WILL BUMP POPS UP LATER. STATS FROM 00Z BNA RAOB: LI -2 CAPE 727 J/KG SWEAT 396 TT'S 43 CAP z 1 DEG C PW 1/75 INCH 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:43 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 47 min |
| Jul 1, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 35 min |
| Jul 1, 10:04 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 61 min |
| Jul 1, 10:35 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 40 min |
| Jul 1, 10:41 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 34 min |
| Jul 1, 11:03 PM CDT | Flash Flood Warning | OHX | Dickson, Houston | 117 min |
| Jul 1, 11:12 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 48 min |
| Jul 1, 11:38 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 47 min |
| Jul 2, 12:13 AM CDT | Flash Flood Warning | OHX | Davidson | 2 hr |
| Jul 2, 1:34 AM CDT | Flash Flood Warning | OHX | Dickson, Hickman | 2 hr |
| Jul 2, 5:27 AM CDT | Flash Flood Warning | OHX | Lewis | 2 hr |
| Jul 2, 7:13 AM CDT | Flash Flood Warning | OHX | Lewis | 107 min |
| Jul 2, 7:16 AM CDT | Flash Flood Warning | OHX | Lawrence | 104 min |
| Jul 2, 9:23 AM CDT | Flash Flood Warning | OHX | Montgomery, Robertson | 3 hr |
| Jul 2, 1:23 PM CDT | Flash Flood Warning | OHX | Cumberland | 2 hr |
Nearby
Tornado Warnings in Tennessee, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.